Alert archive / Illinois / Tornado Warnings in 2026
Tornado Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Mar 10, 2026, 6:30 PM CDT for Bureau County, Henry County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 6:30 PM CDT (23:30 UTC)
- Expired
- Mar 10, 2026, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:31 PM CDT | FUNNEL CLOUD | Kewanee, IL | EMA watched this funnel cloud within a rotating wall cloud before taking cover. No reports of it in contact with the ground. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:57 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WFUS53 KDVN 102330
TORDVN
ILC011-073-110015-
/O.NEW.KDVN.TO.W.0001.260310T2330Z-260311T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
630 PM CDT Tue Mar 10 2026
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southeastern Henry County in northwestern Illinois...
Southwestern Bureau County in north central Illinois...
* Until 715 PM CDT.
* At 630 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Kewanee Municipal Airport, or near Kewanee, moving
northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kewanee, Neponset, and Johnson-Sauk Trail State Park around 635 PM
CDT.
Sheffield and Buda around 645 PM CDT.
This includes Interstate 80 in Illinois between mile markers 39 and
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4122 8964 4123 8964 4123 8987 4118 8987
4115 9003 4124 9008 4144 8970 4123 8957
TIME...MOT...LOC 2330Z 240DEG 34KT 4123 9000
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Gunkel4 follow-up statements
037
WWUS53 KDVN 102338
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
638 PM CDT Tue Mar 10 2026
ILC011-073-110015-
/O.CON.KDVN.TO.W.0001.000000T0000Z-260311T0015Z/
Henry IL-Bureau IL-
638 PM CDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN HENRY AND SOUTHWESTERN BUREAU COUNTIES...
At 638 PM CDT, a severe thunderstorm capable of producing a tornado
was located just north of Kewanee, moving northeast at 40 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sheffield, Buda, Neponset, and Johnson-Sauk Trail State Park
around 645 PM CDT.
This includes Interstate 80 in Illinois between mile markers 39 and
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4122 8964 4123 8964 4123 8987 4122 8987
4120 8997 4127 9003 4144 8970 4123 8957
TIME...MOT...LOC 2338Z 240DEG 34KT 4127 8991
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Gunkel809
WWUS53 KDVN 102351 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
651 PM CDT Tue Mar 10 2026
ILC011-073-110015-
/O.CON.KDVN.TO.W.0001.000000T0000Z-260311T0015Z/
Henry IL-Bureau IL-
651 PM CDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST
CENTRAL HENRY AND SOUTHWESTERN BUREAU COUNTIES...
At 650 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Neponset, or 10 miles northeast of Kewanee, moving
northeast at 40 mph. Numerous reports of visible rotation has been
seen with this storm.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sheffield and Buda around 655 PM CDT.
This includes Interstate 80 in Illinois between mile markers 39 and
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4122 8964 4123 8964 4124 8987 4132 8993
4144 8970 4123 8957
TIME...MOT...LOC 2350Z 240DEG 34KT 4133 8977
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Gunkel020
WWUS53 KDVN 110004
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
704 PM CDT Tue Mar 10 2026
ILC073-110013-
/O.CAN.KDVN.TO.W.0001.000000T0000Z-260311T0015Z/
Henry IL-
704 PM CDT Tue Mar 10 2026
...THE TORNADO WARNING FOR EAST CENTRAL HENRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Illinois.
&&
LAT...LON 4128 8974 4138 8982 4144 8970 4130 8961
TIME...MOT...LOC 0003Z 239DEG 33KT 4137 8965
$$
ILC011-110015-
/O.CON.KDVN.TO.W.0001.000000T0000Z-260311T0015Z/
Bureau IL-
704 PM CDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST
CENTRAL BUREAU COUNTY...
At 703 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Buda, or 9 miles west of Princeton, moving northeast
at 40 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Bureau County.
This includes Interstate 80 in Illinois between mile markers 39 and
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4128 8974 4138 8982 4144 8970 4130 8961
TIME...MOT...LOC 0003Z 239DEG 33KT 4137 8965
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Gunkel496 WWUS53 KDVN 110013 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 713 PM CDT Tue Mar 10 2026 ILC011-110022- /O.EXP.KDVN.TO.W.0001.000000T0000Z-260311T0015Z/ Bureau IL- 713 PM CDT Tue Mar 10 2026 ...THE TORNADO WARNING FOR WEST CENTRAL BUREAU COUNTY WILL EXPIRE AT 715 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 1100 PM CDT for north central Illinois. && LAT...LON 4128 8974 4138 8982 4144 8970 4130 8961 TIME...MOT...LOC 0012Z 240DEG 34KT 4141 8956 $$ Gunkel
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 1:54 PM CDT, 4 hours 36 minutes earlier. Its key messages:
- A heightened risk (levels 3/4 of 5) for severe storms from mid-afternoon through mid-evening, especially east and southeast of the Quad Cities. Large hail greater than golf ball size is the hazard that is most probable, and tornadoes will materialize with any sustained supercells near the front. Stay weather aware and plan ahead.
- A transition to a localized damaging wind and flash flood risk with any repeated rounds of storms should happen later this evening into early overnight, mainly on the IL side.
- Turning colder and more seasonable by late week and into the weekend, with additional precipitation chances, some of which could be snow.
Area forecast discussion, Mar 10, 1:54 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 154 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - A heightened risk (levels 3/4 of 5) for severe storms from mid-afternoon through mid-evening, especially east and southeast of the Quad Cities. Large hail greater than golf ball size is the hazard that is most probable, and tornadoes will materialize with any sustained supercells near the front. Stay weather aware and plan ahead. - A transition to a localized damaging wind and flash flood risk with any repeated rounds of storms should happen later this evening into early overnight, mainly on the IL side. - Turning colder and more seasonable by late week and into the weekend, with additional precipitation chances, some of which could be snow. && .UPDATE... Issued at 1225 PM CDT Tue Mar 10 2026 Observational trends and honing of the forecast in space, time, and magnitude will be the rule this afternoon into evening. The warm front, which will be the focus for potential sustained, surface-based supercells, is pronounced and stretches from just south of the Quad Cities eastward almost exactly along I-80. This has a 15 to 20° gradient along it. This front is basically stationary in Illinois on satellite imagery. The gustier south winds, which are often something we look for right up to a front for good tornado potential, are still a little ways south (approaching Peoria and and Macomb). Also in northern Missouri and in spots in central Illinois are billow patchwork clouds, indicative of high values of helicity in the lowest part of the atmosphere (i.e. spin potential). These observational trends are concerning for tornadoes later today with sustained supercells that can ingest that moist, unstable air south of the front. In terms of significant tornadoes, this threat could be quite localized, and will depend on if supercell storms can stay latched on the front, or if the rain-cooled air each produces (RFD) is quite cold and shimmies the front a little south and individual updrafts cannot ingest that moist and unstable air for a long enough duration. That can happen if those gusty south winds are not right up to the front. Nonetheless, rotating storms are almost a given later today in/near this Moderate Risk, with large hail a noteworthy threat and a tornado threat with any supercells along the warm front or in that northern portion of the warm sector. Stay weather aware! && .SHORT TERM /THROUGH TONIGHT/... Issued at 154 PM CDT Tue Mar 10 2026 Satellite shows the frontal boundary well with it running just south of I-80 before turning and going into southeast Iowa. A secondary lake induced boundary is moving southwest out the Chicago metro area. Surface observations show an unstable boundary layer across Missouri into southern Illinois with observation sites showing gusts. Sustained winds are also 10-15 knots indicating respectable inflow for any developing storms. 18z DVN sounding has a very moist boundary layer but still a cap above it. Said cap is the key as HRRR trends are not consistent with storm initiation time. Thus through mid-afternoon the potential is there for isolated to low end scattered showers to develop along the front until the arrival of the weak low. That being said the HRRR has been very consistent in showing rapid storm development once the cap is overcome. Initial development would be discrete cells that rapidly grow upscale into multi-cellular lines. Data indicates rapid storm movement of 40-45 knots to the northeast with hail/winds being the primary severe risks. If storms turn more to the east, they will slow down to about 30 knots with a more sheared inflow and thus being a tornado/hail risk. The time frame between 4 and 10 PM still looks to be prime time for any severe storms. The area most at risk is along/south of I-80 and generally east of the Mississippi. All severe weather modes will be possible in this area. North of I-80 and generally west of the Mississippi the severe risk is much lower. Storms would be elevated with hail being the primary risk. An exception would be in far southeast Iowa and far northeast Missouri right along the Mississippi where surface based storms would be possible, indicating a hail/damaging wind as the primary risks but an isolated tornado cannot be ruled out. After 10 PM a brief break in storm and rain activity looks to occur before the next surge of moisture comes up from the south. A broad swath of rain with some embedded thunderstorms looks to develop after midnight generally east of a Dubuque, IA to Ottumwa, IA line and continue through sunrise Wednesday. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 330 AM CDT Tue Mar 10 2026 Quick look at longer range. Wednesday...a blustery raw day with gusty northwest wind and a cold post-frontal rain regime, possibly mixing or changing over to wet snow acrs the northwestern CWA before exiting out of the area Wed evening. Mid CONUS steering pattern change to northwest flow will look to usher down a clipper into the GRT LKS, possibly bring rain and snow to the area Thu night. Daily up and down temp trends through the weekend, and will have to watch for phasing trends of a stronger clipper that could translate into a more significant storm system Sunday into Monday. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1229 PM CDT Tue Mar 10 2026 Persistent cloud deck around 1 kft AGL across eastern Iowa and northern Illinois may hold off on SHRA/TSRA for much of the afternoon, especially west of the Mississippi and north of I-80. Rapid TSRA development after 20z/10 south of I-80 and east of the Mississippi that will come in rounds. More widespread SHRA/TSRA will overspread southeast Iowa into northern Illinois after 04z/11. Model soundings indicate a very marginal LLWS risk around 20-25 knots 09z-14z/11. After 14z/11 winds will pick up with gusts up to 30 knots creating low level mechanical turbulence. && .CLIMATE... Issued at 330 AM CDT Tue Mar 10 2026 Record High Temperatures for March 10: KBRL: 76 in 1955 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && UPDATE...Friedlein SHORT TERM...08 LONG TERM...12 AVIATION...08 CLIMATE...12/08
Hazardous weather outlook, Mar 10, 2:19 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 219 PM CDT Tue Mar 10 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 219 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A moderate risk, or level 4 out of 5, continues for severe storms generally east of a line from Walnut, Illinois to Macomb, Illinois. An enhanced risk, or level 3 out of 5, continues as far west as a Sterling, Quad Cities to Fairfield, Iowa line. Supercell storms capable of producing golfball size hail or larger, damaging winds and a few tornadoes are possible. North and west of a Sterling, Quad Cities to Fairfield, Iowa line, elevated storms capable of producing hail will be possible. The most likely time frame for severe storms looks to from 4 to 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Dry and windy conditions may lead to elevated fire danger on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for portions of the Outlook area late this afternoon and evening.
In the hours before
Local storm report, Mar 10, 6:04 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
604 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Hail Alpha 41.19N 90.38W
03/10/2026 E0.75 Inch Henry IL Public
Report from mPING: Dime size hail.
&&
JTSLocal storm report, Mar 10, 6:06 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
606 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail Middletown 40.83N 91.26W
03/10/2026 M0.70 Inch Des Moines IA Trained Spotter
&&
JTSLocal storm report, Mar 10, 6:24 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
624 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Hail Buda 41.33N 89.68W
03/10/2026 M1.00 Inch Bureau IL Trained Spotter
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 51 min |
| Mar 10, 6:01 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 44 min |
| Mar 10, 6:08 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 52 min |
| Mar 10, 6:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 54 min |
| Mar 10, 6:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 38 min |
| Mar 10, 6:42 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 33 min |
| Mar 10, 6:45 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 44 min |
| Mar 10, 6:50 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 40 min |
Nearby
Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.